Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Controllability properties of nonlinear behaviors

Authors: Fritz Colonius and Wolfgang Kliemann
Journal: Trans. Amer. Math. Soc. 360 (2008), 5667-5682
MSC (2000): Primary 37N35, 93B05
Published electronically: June 19, 2008
MathSciNet review: 2425687
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper proposes a topological framework for the analysis of the time shift on behaviors. It is shown that controllability is not a property of the time shift, while chain controllability is. This also leads to a global decomposition of behaviors.

References [Enhancements On Off] (What's this?)

  • 1. M. V. BEBUTOV, Dynamical systems in the space of continuous functions, Dokl. Akad. Nauk SSSR, 27 (1940), pp. 904-906.
    In Russian.
  • 2. F. COLONIUS AND W. KLIEMANN, Some aspects of control systems as dynamical systems, J. Dyn. Diff. Equations, 5 (1993), pp. 469-494. MR 1235039 (94g:93063)
  • 3. -, The Dynamics of Control, Birkhäuser, Boston, 2000.
  • 4. -, Behaviors and controllability, in Electronic Proceedings of the 16th Conference on Mathematical Theory of Networks and Systems (MTNS), July 5-9, 2004, Leuven (Belgium), 2004.
  • 5. F. COLONIUS AND M. SPADINI, Uniqueness of local control sets, J. Dynamical and Control Systems, 9 (2003), pp. 513-530. MR 2001957 (2004f:93010)
  • 6. R. EASTON, Geometric Methods for Discrete Dynamical Systems, Oxford University Press, 1998. MR 1616726 (2000e:37002)
  • 7. T. GAYER, Control sets and their boundaries under parameter variation, J. Diff. Equations, 201 (2004), pp. 177-200. MR 2057543 (2005g:93063)
  • 8. M. GOLUBITSKY AND D. SCHAEFFER, Singularities and Groups in Bifurcation Theory, Springer-Verlag, 1985. MR 771477 (86e:58014)
  • 9. S. PILYUGIN, The Space of Dynamical Systems with the $ C^0$-Topology, Springer-Verlag, 1994. MR 1329732 (96g:58049)
  • 10. J. W. POLDERMAN AND J. C. WILLEMS, Introduction to Mathematical Systems Theory. A Behavioral Approach, Springer-Verlag, 1997. MR 1480665 (99f:93001)
  • 11. A. B. POORE, A model equation arising from chemical reactor theory, Arch. Rational Mech. Anal., 52 (1974), pp. 358-388. MR 0338508 (49:3272)
  • 12. C. ROBINSON, Dynamical Systems. Stability, Symbolic Dynamics, and Chaos, CRC Press Inc., 1995. MR 1396532 (97e:58064)
  • 13. D. SALAMON AND E. ZEHNDER, Flows on vector bundles and hyperbolic sets, Trans. Amer. Math. Soc., 306 (1988), pp. 623-649. MR 933310 (89f:58112)
  • 14. N. SCHERBINA, Continuity of one-parameter families of sets, Dokl. Ak. Nauk SSSR, 234 (1977), pp. 327-329.
    In Russian. MR 0440500 (55:13375)
  • 15. G. R. SELL, Topological Dynamics and Ordinary Differential Equations, Van Nostrand Reinhold, London, 1971. MR 0442908 (56:1283)
  • 16. D. SZOLNOKI, Set oriented methods for computing reachable sets and control sets, Discrete and Continuous Dynamical Systems-Series B, 3 (2003), pp. 361-382. MR 1974152 (2004a:93007)
  • 17. J. C. WILLEMS, Models for dynamics, in Dynamics Reported, Vol. 2, U. Kirchgraber and H. Walther, eds., Teubner, 1989, pp. 171-269. MR 1000978 (90g:58121)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37N35, 93B05

Retrieve articles in all journals with MSC (2000): 37N35, 93B05

Additional Information

Fritz Colonius
Affiliation: Institut für Mathematik, Universität Augsburg, 86135 Augsburg, Germany

Wolfgang Kliemann
Affiliation: Department of Mathematics, Iowa State University, Ames, Iowa 50011

Keywords: Nonlinear control systems, controllability, behaviors
Received by editor(s): March 21, 2005
Published electronically: June 19, 2008
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society